Thunderstorm Wind, Pulaski
- When
- June 9, 5:58 PM CST
- Where
- Pulaski County, Mound City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.083, -89.167
Large tree limbs were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 9, 2:20 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 PM CDT WED JUN 9 2004 MAIN FORECAST CONCERN REMAINS THE CHANCE FOR SHOWERS AND STORMS FOR THE NEXT SEVERAL DAYS. SCATTERED SHOWERS AND THUNDERSTORMS HAVE RESULTED FROM A DESTABILIZED ATMOSPHERE OVER MAINLY SOUTHWEST INDIANA AND WESTERN KENTUCKY THIS AFTERNOON. NUMEROUS LIGHT RAIN SHOWERS IMPACTED PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS EARLIER TODAY...BUT THAT ACTIVITY HAS ALL BUT DIMINISHED. COPIOUS CLOUD COVER IN THIS PART OF THE FORECAST AREA HAS HELPED TO KEEP TEMPERATURES...THUS SURFACE-BASED INSTABILITY...AT BAY. AS WE HEAD INTO THE EVENING HOURS...EXPECT A DIMINISHING TREND TO THE SHOWER AND THUNDERSTORM ACTIVITY WITH THE LOSS OF DAYTIME HEATING. BEST CHANCES STILL APPEAR TO BE OVER THE EASTERN HALF OF THE REGION...BUT WILL KEEP A SLIGHT CHANCE AREAWIDE ALL NIGHT LONG WITH THE MOIST SOUTHERLY FLOW. THURSDAY WILL PROBABLY START OFF MAINLY DRY. LIKE TODAY...THE COVERAGE AND LOCATION OF SHOWER AND THUNDERSTORM ACTIVITY WILL LIKELY BE DRIVEN BY THE AMOUNT OF MORNING SUNSHINE. HOWEVER...BOTH THE ETA AND GFS ALSO DEPICT THE APPROACH OF A WEAK UPPER LEVEL WAVE TOMORROW AFTERNOON AND EVENING. AS A RESULT...WILL KEEP 40 PERCENT CHANCE POPS GOING TOMORROW. THE WAVE WILL PUSH EAST THURSDAY NIGHT...AND WITH THE LOSS OF DAYTIME HEATING...HIGHER CHANCE POPS WILL LIKELY BE FOUND IN THE EASTERN PORTIONS OF THE AREA. THE PROBABILITY FOR PRECIPITATION ON FRIDAY IS QUESTIONABLE AS A WEAK UPPER LEVEL RIDGE BUILDS NORTHWARD INTO THE OHIO VALLEY. EVEN THOUGH DEEP-LAYERED MOISTURE IS MARGINAL...A DESTABILIZING ATMOSPHERE COULD LEAD TO THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS BY AFTERNOON. WILL KEEP 30 POPS GOING FOR NOW. EARLY IN THE WEEKEND...RAIN CHANCES SHOULD DROP OFF SLIGHTLY AS A WEAK RIDGE REMAINS OVER THE EASTERN STATES. DESPITE A LACK OF SIGNIFICANT UPPER SUPPORT...WILL NOT COMPLETELY REMOVE POPS FRIDAY NIGHT THROUGH SATURDAY NIGHT OWING TO THE LINGERING MOISTURE AND INSTABILITY. A WEAK COLD FRONT WILL SWING ACROSS THE REGION EARLY NEXT WEEK...ELEVATING RAIN CHANCES SUNDAY THROUGH MONDAY. THE LATEST MODELS ARE A BIT SLOWER WITH FRONTAL PASSAGE OVER YESTERDAY...SO WILL LINGER A SLIGHT CHANCE OF PRECIPITATION OVER SOUTHEASTERN COUNTIES INTO MONDAY NIGHT. NEXT TUESDAY AND WEDNESDAY...THE ECMWF DEVELOPS A CUT-OFF LOW OVER THE SOUTH-CENTRAL PART OF THE COUNTRY...WHILE THE GFS PLACES THE AREA AT THE BASE OF A BROAD 500 MB TROUGH WITH WEAK HIGH PRESSURE IN CONTROL AT THE SURFACE. WILL GENERALLY STICK WITH THE GFS FOR NOW... EXTENDING THE DRY TUESDAY FORECAST INTO WEDNESDAY OF NEXT WEEK. STAYED WITHIN THE RANGE OF AVAILABLE MOS GUIDANCE THROUGH THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT WED JUN 9 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 500 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE DURING THE HEAT OF THE DAY...LATE THIS AFTERNOON AND EARLY THIS EVENING. MINOR RIVER FLOODING IS OCCURRING ON PARTS OF THE BIG MUDDY...MISSISSIPPI...OHIO...AND WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...OVER MUCH OF THE QUAD STATE EACH DAY FROM THURSDAY THROUGH MONDAY. ANY SLOW MOVING STORMS WILL RESULT IN ISOLATED VERY HEAVY RAINS AND POSSIBLY SOME MINOR FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND UPDATES IN CASE THEIR ACTIVATION IS REQUESTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 441 PM CDT WED JUN 9 2004 ILZ090-091-094-KYZ001>017-MOZ112-114-092345- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY- CRITTENDEN KY-FULTON KY-GRAVES KY-HARDIN IL-HICKMAN KY-HOPKINS KY- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY- MISSISSIPPI MO-NEW MADRID MO-POPE IL-TRIGG KY-UNION KY-WEBSTER KY- 451 PM CDT WED JUN 9 2004 ...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINS AND FREQUENT LIGHTNING MOVING ACROSS WESTERN KENTUCKY AND EXTREME SOUTHEAST MISSOURI... AT 445 PM...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN AND DANGEROUS LIGHTNING CONTINUED TO DRIFT EAST ACROSS THE REGION. THOUGH THE ENVIRONMENT IS NOT FAVORABLE FOR THE DEVELOPMENT OF WIDESPREAD SEVERE WEATHER...ISOLATED STORMS MAY PRODUCE GUSTY WINDS FROM 40 TO 50 MPH...AND PEA TO MARBLE SIZE HAIL. BEWARE OF DEADLY LIGHTNING IN AND CLOSE TO ANY THUNDERSTORM. REMEMBER... LIGHTNING CAN STRIKE THE GROUND SEVERAL MILES AWAY FROM ANY RAINFALL. RAINFALL RATES AROUND 2 INCHES AN HOUR ARE POSSIBLE IN THE STRONGER THUNDERSTORM CELLS...WITH LOCALIZED FLOODING POSSIBLE. THE ACTIVITY WILL BEGIN TO DIMINISH AFTER SUNSET AS SURFACE HEATING DIMINISHES. MEFFERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 643 PM CDT WED JUN 9 2004 ILZ092>094-KYZ001>006-008-009-MOZ112-100015- ALEXANDER IL-BALLARD KY-CALLOWAY KY-CARLISLE KY-FULTON KY-GRAVES KY- HICKMAN KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO- PULASKI IL- 643 PM CDT WED JUN 9 2004 ...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINS AND FREQUENT LIGHTNING MOVING ACROSS WESTERN KENTUCKY AND EXTREME SOUTHEAST MISSOURI... AT 645 PM...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN AND DANGEROUS LIGHTNING CONTINUED TO DRIFT EAST ACROSS THE REGION. THE STRONGEST STORMS WILL MOVE THROUGH GRAVES AND BALLARD COUNTIES IN KENTUCKY AND PULASKI COUNTY IN SOUTHERN ILLINOIS THROUGH 715 PM. THOUGH THE ENVIRONMENT IS NOT FAVORABLE FOR THE DEVELOPMENT OF WIDESPREAD SEVERE WEATHER...ISOLATED STORMS MAY PRODUCE GUSTY WINDS FROM 40 TO 50 MPH...AND PEA TO MARBLE SIZE HAIL. RAINFALL RATES AROUND 2 INCHES AN HOUR ARE POSSIBLE IN THE STRONGER THUNDERSTORM CELLS...WITH LOCALIZED FLOODING POSSIBLE. THE ACTIVITY WILL BEGIN TO DIMINISH AFTER SUNSET AS SURFACE HEATING DIMINISHES. HOOPER
The Paducah radar (KPAH), 35 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large tree limbs were downed.
Trees, wires, and poles were blown down. A large tree was uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408398, 5408397.